Is It Possbile that with All the Drugs I Still Feel Anxious?In Your Opinion will It Go Away Like the Rest of the Symptoms?
[Home] [Bipolar News] [Bipolar Disorder] [Medications] [Treatments] [Bipolar Disorder/Job/School] [Disabilities] [Ask the Doctor] [Ask David] [Self-Injury] [Personal Stories] [Graham's Column] [Steven's Column] [Storm's Column] [Columnist Archives] [Suicide] [Community Support] [Family Members] [Expressions] [Greeting Cards] [Books] [Awards] [Links & Rings] [About Us] [Contact Us]

 


Q:  Is It Possbile that with All the Drugs I Still Feel Anxious?
      In Your Opinion will It Go Away Like the Rest of the Symptoms?


Hi. I was diagnosed with bpII last year. My story is somewhat different and I  am having a hard time finding others with the same symptoms. I was actually very skeptical of my diagnose because of it.  A year and a half ago I started not eating anything, because of an enormous difficulty w/ my digestion. Also I had an anxiety unlike any other I ever felt in my life: I didn't have emotional anxiety, but very disturbing physical sensation, such as a feeling of electricity up and down my whole body, sometimes the feeling of "having too much energy stored inside my body" (I cannot describe it in any other way), also I felt without energy, to the point of having to stay in most of the time. At first, my doctor diagnosed w/ depression, and gave me Cipralex (which I had already taken in the past) The reaction I had on it is the worst experience of my entire life. I felt like I was going to explode, as if my body was a prison of pain, the bad energy stuck into my body was a thousand time worse than before. Now I am on 600mg lamictal and 400mg seroquel since last january. Things have improved a lot (even though my energy still hasn't gone back to normal), also I still have sometimes the feeling of a cold hand squeezing my stomach (again, I have no idea how to otherwise describe it) Is it possible that with all the drugs I still feel anxious? in your opinion will it go away like the rest of the symptoms?



 Beatrice,

It is possible that you are still experiencing anxiety even though you are on the Lamictal and Seroquel.  Your anxiety could be coming from possibly one of two sources.  First would be from the bipolar disorder itself.  The sensation of "having too much energy stored inside my body" sounds like mania to me even if you did not feel any similar emotional symptoms, and then also "feeling without energy" would be the depressive aspect of bipolar disorder.  In order to correct the residual "energy" symptoms you have, it may be necessary to increase the Seroquel or possibly change the Lamictal to Lithium or Depakote.  Lamictal can be an activating mood stabilizer so it may be contributing to your ongoing anxiety. The second possibility is that you have a comorbid (occurring at the same time) anxiety disorder that still needs to be treated.  The Lamictal and Seroquel aren't meant to treat an anxiety disorder just the bipolar illness.  I would discuss both possibilities with your physician if your symptoms don't improve over the next few weeks.

 
Dr. Plyler 


Published October, 2011

 

Bipolar World   1998, 1999, 2000, 2001, 2002, 2003, 2004, 2005, 2006, 2007, 2008, 2009, 2010, 2011, 2012, 2013, 2014
Owners: 
Allie Bloom, David Schafer, M.Ed. (Blackdog)
Partners:  John Haeckel, Judith (Duff) 
Founder:  Colleen Sullivan
 

Email Us at Bipolar World

 

About Us  Add a Link  Advance Directives  Alternative Treatments  Ask the Doctor   Ask Dr. Plyler about Bipolar Disorder   Ask The Doctor/ Topic Archives  Awards  Benny the Bipolar Puppy  Bipolar Chat  Bipolar Children  Bipolar Disorder News  Bipolar Help Contract  Bipolar World Forums  Book Reviews  Bookstore  BP & Other mental Illness   Clinical Research Trials & FDA Drug Approval   Community Support   Contact Us  The Continuum of Mania and Depression   Coping   Criteria    Criteria and Diagnosis  Criteria-World Health Disabilities,  DSMV-IV   Dual Diagnosis  eGroups  Expressions (Poetry, Inspiration, Humor, Art Gallery, Memorials  Family Members   Getting Help for a Loved One who Refuses Treatment  Greeting Cards  History of Mental Illness  Indigo  Job and School  Links  Manage Your Medications  Medications   Medication and Weight Gain    News of the Day  Parent Chat  Pay for Meds  Personal Stories  Self Help  Self Injury  Significant Others  Stigma and Mental Health Law  Storm's Column  Suicide!!!  The Suicide Wall  Table of Contents   Treatments  Treatment Compliance  US Disability  Veteran's Chat  What's New?